Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication for viral labyrinthitis

Hi I am a 33 yr old male; I had an attack of vertigo almost three weeks back. I went to ER where they said it s Vestibular neuritis and I was put on 8mg Serc and 5mg Stematil. I took the meds for 5 days and was apparently fine. On the 8th day had this nausea with a little wobbly feeling; consulted a local doc and he started me on 16mg Serc for 5 days. The moment I took 16mg my head had this fullness feeling and my head was almost always wobbly. 5 days after I went to Neurology and they said my neurological exam was fine but I should take 5mg stem and 8mg serc for 7 days. The next day I consulted an ENT Surgeon and he said it s Viral Labyrinthitis and that I should be fine by the end of the present medicinal course. But even though I am taking the meds, my head still feels wobbly and have this occasional nauseated feeling. I am very concerned as I have to travel in a month and my symptoms does not seem to be getting any better. An advice is much appreciated.
Tue, 12 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hi,

Dear viral labyrinthitis may takes time about 3-5 weeks to recover. Some time it may need steroid, benzodizepins with vestibular sedative. Drink plenty of water and avoid smoking and caffeine drinks.

Do epleys manouver frequently. If symptoms not improved get it done vestibular function tests. Use tablet Diligon twice a day for five days. If symptoms not improved please consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu,
Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

ive been diagnosed with viral labyrinthitis, and sever inner ear infection, im on lorzapam, norco, prednisone, directed to take sutafed and i cant read the med, but its a nostril spray, my vision is completely squed, but that comes and goes from really little to really bad. ive been on amox for 5 days now.. and im only getting a little better every day, sleeping seems to make it worse, and im very confused i dont feel like me, im just wondering if this is normal.. or if i am actually getting worse.. and need to go in. i feel like my ears aren t draining, is that actually a problem people could have? should it be taken care of immediately?

doctor1 MD

I had a viral labyrinthitis about 8-10 months ago. It was bad but I have been symptom fee for at least 7 months. I wish to go scuba diving in Africa - have been diving many years. Any risks I should be aware of? Should I stick to less than 20 metres? Age 44 female otherwise healthy

doctor1 MD

I was diagnosed with viral labyrinthitis almost 4 weeks ago, although the symptoms are improving I still have a foggy feeling in my head which my gp assures me is normal & can take up to 8 weeks to clear however I ve started to get a muffled/ swooshing sound in my right ear & wondered if this is normal so long after the initial onset?

Recent questions on  Viral labyrinthitis

doctor1 MD

Hi I am a 33 yr old male; I had an attack of vertigo almost three weeks back. I went to ER where they said it s Vestibular neuritis and I was put on 8mg Serc and 5mg Stematil. I took the meds for 5 days and was apparently fine. On the 8th day had this nausea with a little wobbly feeling; consulted a local doc and he started me on 16mg Serc for 5 days. The moment I took 16mg my head had this fullness feeling and my head was almost always wobbly. 5 days after I went to Neurology and they said my neurological exam was fine but I should take 5mg stem and 8mg serc for 7 days. The next day I consulted an ENT Surgeon and he said it s Viral Labyrinthitis and that I should be fine by the end of the present medicinal course. But even though I am taking the meds, my head still feels wobbly and have this occasional nauseated feeling. I am very concerned as I have to travel in a month and my symptoms does not seem to be getting any better. An advice is much appreciated.

doctor1 MD

Dizziness by ear problem, unsteadiness,tinituss all after effecting A/C cool, fan, winter etc. Using Zevert16 plus nexito10.now 5 months over Ear problem comes when tinnitus effecting,then hearing problem, feel ear blocking.but no Tinnituss no...

doctor1 MD

Hello, I've been suffering from vertigo (rocking back and forth even when I sit still) for a month. It occurs from the moment I wake up to the moment I go to sleep. I've been to an ENT doctor and was diagnosed with Viral Labyrinthitis; he said that it would go away on its own. He prescribed Teva-betahistine for two weeks to relieve the vertigo; however it's been 100% ineffective because I don't feel a difference taking the medication. I have done a blood test which didn't report any problems and my blood pressure was normal. Currently, I still have popping sounds in my left ear along with minor pain in both ears and mild tone ringing in the left ear.

Could the vertigo result from another issue such as a TMJ disorder or a brain tumor? I'm curious as to why my vertigo episode would last all day.

Thank you for your response.

doctor1 MD

My granddaughter developed sudden vertigo three weeks ago along with headache and feeling sick. The doctor diagnosed her with viral labyrinthitis and said it would take a while to go. The diagnosis was made on the basis of her symptoms but no...

doctor1 MD

Hello! Any neurologists or ENTs out there? I certainly hope you can help! I am a 38-year old woman, non-drinker, vegetarian, moderate smoker (less than a pack a day), not taking any ototoxic drugs, was a healthy weight and regular exerciser until...

doctor1 MD

I had a viral labyrinthitis about 8-10 months ago. It was bad but I have been symptom fee for at least 7 months. I wish to go scuba diving in Africa - have been diving many years. Any risks I should be aware of? Should I stick to less than 20 metres? Age 44 female otherwise healthy

doctor1 MD

Hi, I was diagnosed with viral labyrinthitis on October 3rd 2013, still have it now. I am constantly dizzy, mostly its mild and i can just about manage day to day tasks, but with difficulty. Other times it's very severe and I feel like my head is "slanted" (like i'm standing on a hill) and i also feel faint when i have these intense dizzy spells. Also my ears feel very tight and swollen, i have bad earache from this so i take ibuforen regularly, which i know is not good for you. This is all stopping me driving, which is stopping me from going to college. Basically it's stopping me from getting on with my life! I have been given Prochlorperazine Maleate 5mg tablets by my doctor for the dizziness, i only take one of these when im very dizzy, i do not take them consistently and i've heard they can be addictive. They do stop the dizziness but they make me extremely tired which then also effects my driving and makes it very difficult and dangerous. My doctor also mentioned that labyrinthitis doesn't normally last this long, and everyone around me is started to doubt and assume i'm lying, but why on earth would I do that? I have read a lot about it and many people have said it's lasted months for them, some even years. It comes and goes for a lot of people. I'm terrified it's never going to go! I just feel very isolated with this condition, no one can seem to understand or help me with it. It's very disabling. Even sleeping is hard sometimes because i can get a drunk like spinning feeling when i close my eyes, which then makes me feel nauseous. I'm wondering what i can do next? I hate to say it but i've even have to occasional suicidal thought come into mind because of it, i would never act on it but they're not very pleasant.